It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-27-2007, 09:19 AM   #1
Junior Member
(female)
 
Join Date: Jul 2007
Location: Newfane, NY United States
Posts: 34
jenlori71 HB User
Question Can you be on Keppra and Lamitcal at the same time?

I have been reading alot of postings about how some people are having problems being on Keppra, while others are having trouble with Lamitcal. It seems like they are on either or. The doctor has me on both. I'll admit I get really depressed alot of times. Also, when I get real mad I start to throw things and will run away, slamming doors, from everyone so I can calm down. There are times I have even cussed out my oldest daughter and called her a "b*tch". By reading all these postings I am concern about the fact that I am on both Keppra and Lamitcal at the same time.

I have thought about suicide, but the main thing that has kept me from doing something stupid is what my deceased grandma told me, when she said that if I commit suicide I will not goto heaven and I will be walking this earth when I die. People don't probably believe in things like this, but I know she is their in heaven and I want to see her again. We were really close!

I also have two daughters, ages 7 and 11, that I love very much. So, I really don't want to make their lives miserable. I think they will understand me better when they get older.

 
Sponsors Lightbulb
   
Old 07-27-2007, 11:35 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Can you be on Keppra and Lamitcal at the same time?

The "rage " effects you are describing do sound like what other have mentioned to what a lot (of patients) now call "Kepprage". Basicly it is uncontrolled emotional outbursts, anger, usually, cometimes crying that tends to be caused by the dose or by the drug Keppra itself. Maybe how it effects our brain.

I never had those effects. The only issue I had with Keppra was when I was brought to 4000mg/day (above max dose) by my Dr and had mild depression, felt unsafe alone. The symptoms went away IN MY CASE when my dose was lowered back to my prior dose by orders of the Emergency Room Doc.

I personally also found Dr's tend to increase Keppra too quickly and patients may react. It's only the patient that will know if they are experiencing reactions, hard to explain. Anyway. What is needed is to slow down and try a SLOWER increase than the 500mg bumps that they like to use. Using 250's or even splitting 250's if needed. Going in 2 week increases rather than one week if you think Keppra will work for you UNTIL you start to feel "those symptoms". Then take back the last increase and see if you feel fine.

My friend had to do that when she had bad reaction to her Dr wanting to bump her to 3000mg. She could only make it into the 2000's until she had a reaction due to the fast increase. The replacement Dr understood this and had them increase Keppra after tapering her back and then slowly upping it every 14 days as I described.

Talking about Keppra as a medication, it is pretty neutral, and does not have drug interaction issues as drastic as most medications. There may be some minimal effects on medications, but nothing signifigent where a patients needs to be changed from one medication (epilepsy med) when starting Keppra.

As for Lamictal, the key issue, if it is problamatic, is a rash like symptom MAY appear in a small percentage of patients. That is the red flag warning for Lamictal.. I believe this is an indication of alergies. IF it shows up call your Dr RIGHT AWAY.

I have never heard problems with the two. Usually with the neutrality of Keppra they can have the patient on almost anything else... Not being a Dr I can't say for certain, but I've been on atleast 4 different meds along with Keppra no effects with levels.

--Travis

 
Sponsors Lightbulb
   
Old 07-27-2007, 12:16 PM   #3
Junior Member
(female)
 
Join Date: Jul 2007
Location: Newfane, NY United States
Posts: 34
jenlori71 HB User
Thumbs up Re: Can you be on Keppra and Lamitcal at the same time?

Thank you, Travis. I don't think I go off the wall that much. But after reading how that woman and her husband weren't getting along by him being put on Keppra, had me worry. I've been on meds all my life, so I feel I really can't say who I really am because I feel the meds had control over my feelings and emotions all my life.
I am just learning more and more about epilepsy, medication, and side effects. I am so glad I found this website. I tried going to a different website and all I did was get yelled at about some things I mentioned. I believe, now, I am around people who can relate to me better.

Jenlori

 
Old 07-27-2007, 03:33 PM   #4
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Can you be on Keppra and Lamitcal at the same time?

Jen, I was on another site b4 as well... my browser lost the "cookie" for my password and I never wrote it down. They never got back to me so I decided not to establish another account with them. Each site has it's own RULES or Policies so read them and understand them.

Sometimes they (the rules) are iffy on other sites, so don't be afraid to ASK the site managers if you need clairifications on ANY site for whats allowed. I was slow to start out on here at first not wanting to step on toes (rules) but once I understood the boarders it worked out fine.

On here I have posted published material, and when I do that I quoted the author (Dr's) to give credit. That is one of this establishments rules.

As well, I have had seizures since I was a child, so basicly almost all of my life. What I know is from enduring, experience, and a lot of reading. I don't have medical training nor do I claim to have any. I think when it comes to epilepsy and information outside of Dr's, the patients are some of the best base of information you can draw from.


After having a bad Dr before I moved, I learned to read up on my new med (or med to be). I found by doing this I could avoid bad interactions with foods and know what to look out for with sideFX that the generic pharmacy slip does not print. As well the Prior Dr put me on a bad mix of meds that a patient should never have been on (med interactions) that the FDA pages said. That also explained to me why I was sleeping over half the day and groggy when I was awake.

Warning on reading those 15-20 pages... it is techincal and not intended for us as a patient usually. There are some patients that will take all that information and THINK all of a sudden they have those listed symptoms after reading it (and panic). So I do NOT recomend reading that techo-material for the majority of people. It is scientific labratory material, often hard to understand.

Patients and often times PARENTS are the best advocates and need to be educated and looking out for their child or their own well being. My last Dr I just lost told me I was one patient he did not have to worry about. He knew I would call if there were problems, and knew I was educated on my meds. I even cut him off once when he was explaining a new med and continued the side effects word for word; made him laugh that I knew the medication in depth already and had not started it yet.

--Travis

 
Old 07-27-2007, 04:24 PM   #5
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: Can you be on Keppra and Lamitcal at the same time?

I have been on Lamictal and Keppra together one time,but,asked
my dr. to take me off the Lamictal because there was no improvements
with my seizures and the medicine cost me 10 times more than the
Tegretol,so he put me back on Teg. Since nothing seems to control mine
100% anyway,I might as well take the meds. that I can get generic.
I do know that Keppra is usually only used as an add-on with other meds.

Take care,Sherri

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra Switch mott07 Epilepsy 21 11-25-2009 04:16 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 08:13 AM
Keppra to Topamax j2006 Epilepsy 17 09-21-2007 04:03 PM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 10:06 AM
Keppra Question heather06 Epilepsy 4 04-05-2007 03:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!